Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 20, 2015Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 20, 2015, 4:44 PM EDT for Bleckley County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 4:44 PM EDT (20:44 UTC)
Expired
Aug 20, 2015, 5:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 15 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS82 KFFC 202044
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 20 2015
 
GAZ083-084-096-097-202130-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
444 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TWIGGS...
NORTHEASTERN BLECKLEY...SOUTHERN WILKINSON AND WESTERN LAURENS
COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS NEAR DANVILLE...OR 7 MILES
SOUTH OF JEFFERSONVILLE...MOVING SOUTH AT 5 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUDLEY...DANVILLE...MONTROSE...ALLENTOWN AND CARY. 

LAT...LON 3260 8335 3265 8322 3253 8306 3245 8335
TIME...MOT...LOC 2044Z 010DEG 6KT 3258 8330 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:18 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 20, 3:18 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT THU AUG 20 2015

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT CURRENTLY POISED TO ENTER THE NW PORTION OF THE CWFA.
SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED DURING PEAK
HEATING...AND EXPECT THIS TO CONTINUE UNTIL SUNSET. A FEW OF THE
STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES. PWATS HAVE COME DOWN A BIT...BUT ARE STILL AROUND
1.75 INCHES...SO LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE LIKELY.

NOT CONFIDENT ON EXACTLY HOW FAR THE FRONTAL BOUNDARY WILL PUSH
SOUTH TONIGHT. THE MID LEVEL FLOW WILL PRETTY MUCH REMAIN
ZONAL...BUT A DECENT SHORTWAVE PROGGED TO MOVE EAST IN THE FLOW
TONIGHT MIGHT HELP PUSH THE BOUNDARY A LITTLE FURTHER SOUTHWARD.

STILL THINK THE FRONT SHOULD BE NEAR THE SOUTH PART OF THE CWFA
TOMORROW. SO...THE HIGHEST POPS WILL BE ORIENTED ALONG AND SOUTH OF
THE BOUNDARY. SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STRONG
STORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE.

SOMEWHAT DRIER AIR WILL BEGIN TO INFILTRATE NORTHERN GA BY TOMORROW
EVENING. WILL GO AHEAD AND KEEP POPS IN FOR CENTRAL GA THROUGH THE
PERIOD...BUT THE NORTH SHOULD BE DRY OVERNIGHT.

WHERE RAIN OCCURS THIS AFTERNOON/EVENING...EXPECT LOW CLOUDS AND
PATCHY FOG.

NLISTEMAA

.LONG TERM /SATURDAY THROUGH THURSDAY/...
ALTHOUGH HAVE MADE SOME CHANGES TO THE EXTENDED FORECAST...LITTLE IN
TERMS OF SIGNIFICANT CHANGES. AN UPPER RIDGE IS CENTERED OVER THE
GULF AT THE BEGINNING OF THE LONG TERM AND WE CONTINUE WITH
SUMMERTIME CONVECTION. A SHORTWAVE TRACKS INTO THE AREA MID WEEKEND
BUT IT DOESNT SEEM TO HAVE A SIGNIFICANT INFLUENCE ON POPS. A COLD
FRONT IS STILL PROGGED FOR EARLY NEXT WEEK AND THE ECMWF IS SLIGHTLY
FASTER IN PUSHING IT THROUGH. MAIN TWEAK TO THE POPS WAS TO CUT BACK
ON POPS ACROSS NORTH GEORGIA BEHIND THE FRONT. PREVIOUS DISCUSSION
IS BELOW.

11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK COLD FRONT MOVING TO S GA FRIDAY NIGHT WITH SURFACE HIGH
PRESSURE MOVING OVER THE EASTERN U.S. THROUGH SATURDAY.
AN UPPER RIDGE LOOKS TO BE OVER THE GULF OF MEXICO AND THE GULF
COAST STATES INCLUDING S GA. SMALL PRECIP CHANCES MAINLY DURING
THE EVENING HOURS FRIDAY NIGHT AND THE BEST PRECIP CHANCES OVER
PORTIONS OF CENTRAL GA ON SATURDAY. SATURDAY POPS COULD BE LOW DUE
TO A PASSING SHORT WAVE BUT INSTABILITY IS ON THE LOW SIDE.

GFS IS STRONGER WITH AN UPPER SHORT WAVE ON SUNDAY THEN THE
EUROPEAN. BEST POPS MAINLY OVER THE FAR WESTERN COUNTIES AND MAY
NEEDED TO BE INCREASED ACROSS THE AREA.

A COLD FRONT MOVES INTO N GA ON MONDAY AND TO CENTRAL GA ON TUESDAY
AND IS EXPECTED TO DISSIPATE WEDNESDAY. 30 PERCENT POPS ACROSS THE
AREA ON MONDAY DECREASING ACROSS N GA FOR TUESDAY AND THEN CHANCE POPS
ACROSS MOST OF CENTRAL AND PORTIONS OF N GA ON WEDNESDAY. THE GFS AND
EUROPEAN SIGNIFICANTLY DIFFER WITH THE 850-500MB RH FIELD TUESDAY AND
WEDNESDAY WHICH WILL GREATLY AFFECT THE FORECAST WITH THE GFS MUCH
WETTER THAN THE EUROPEAN...AS AN EASTERN UPPER TROUGH DEVELOPS.

FORECAST TEMPERATURES WITHIN 2-3 DEGREES OF NORMAL FOR THE MOST
PART.

BDL

&&

.AVIATION...
18Z UPDATE...
SHOWERS AND A FEW THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE
AREA THIS AFTERNOON. THE GREATEST COVERAGE SHOULD BE SOUTH OF THE
METRO TERMINAL SITES ACROSS CENTRAL GA. INSTABILITY...THUS
SHOWERS...SHOULD DECREASE CLOSE TO SUNSET. IFR CIGS ARE POSSIBLE
AGAIN OVERNIGHT...ESPECIALLY AT LOCATIONS THAT RECEIVE RAINFALL. A
WIND SHIFT TO THE NW IS POSSIBLE LATE TONIGHT/EARLY TOMORROW.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  89  71  89 /  30  30  20  20
ATLANTA         72  88  72  88 /  30  30  20  20
BLAIRSVILLE     64  82  64  82 /  30  30  20  20
CARTERSVILLE    68  87  67  88 /  30  30  20  20
COLUMBUS        74  90  74  92 /  40  30  30  30
GAINESVILLE     70  86  70  86 /  30  30  20  20
MACON           73  92  73  92 /  30  30  30  30
ROME            69  87  67  88 /  30  30  20  20
PEACHTREE CITY  71  89  70  90 /  30  30  20  20
VIDALIA         74  93  75  92 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NLISTEMAA
LONG TERM....11
AVIATION...NLISTEMAA
Hazardous weather outlook, Aug 20, 10:43 AM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EDT THU AUG 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1043 AM EDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING. SOME
OF THE THUNDERSTORMS COULD BECOME STRONG.

THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL THAT COULD CAUSE
BRIEF FLOODING ALONG LOW LYING FLOOD PRONE AREAS. IN
ADDITION....STRONG GUSTY WINDS AND FREQUENT LIGHTNING ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
WEDNESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA WITH LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING THE MOST LIKELY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 20, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU AUG 20 2015

GAZ083-084-096-097-202130-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
444 PM EDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TWIGGS...
NORTHEASTERN BLECKLEY...SOUTHERN WILKINSON AND WESTERN LAURENS
COUNTIES UNTIL 530 PM EDT...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS NEAR DANVILLE...OR 7 MILES
SOUTH OF JEFFERSONVILLE...MOVING SOUTH AT 5 MPH.

  HAZARD...WINDS UP TO 40 MPH AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUDLEY...DANVILLE...MONTROSE...ALLENTOWN AND CARY.

LAT...LON 3260 8335 3265 8322 3253 8306 3245 8335
TIME...MOT...LOC 2044Z 010DEG 6KT 3258 8330

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:13 PM EDTSpecial Weather StatementFFCGordon62 min
Aug 19, 9:18 PM EDTSpecial Weather StatementFFCChattooga, Whitfield57 min
Aug 19, 9:46 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray44 min
Aug 19, 10:18 PM EDTFlash Flood WarningFFCGilmer, Gordon, Murray6 hr
Aug 19, 10:26 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Pickens64 min
Aug 19, 11:17 PM EDTSpecial Weather StatementFFCUnion58 min
Aug 20, 5:15 PM EDTSpecial Weather StatementFFCToombs30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.